On the order of convergence of preconditioned nonlinear conjugate gradient methods

M. Al-Baali, R. Fletcher

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

An analysis is given of preconditioned nonlinear conjugate gradient methods in which the preconditioning matrix is the exact Hessian matrix at each iteration (or a nearby matrix). It is shown that the order of convergence of certain preconditioned methods is less than that of Newton's method when exact line searches are used, and an example is given.

Original languageEnglish
Pages (from-to)658-665
Number of pages8
JournalSIAM Journal on Scientific Computing
Volume17
Issue number3
Publication statusPublished - May 1996

Keywords

  • Conjugate gradient methods
  • Newton's method
  • Preconditioning
  • Unconstrained optimization

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'On the order of convergence of preconditioned nonlinear conjugate gradient methods'. Together they form a unique fingerprint.

  • Cite this